Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Irreducible outer automorphisms of a free group


Authors: S. M. Gersten and J. R. Stallings
Journal: Proc. Amer. Math. Soc. 111 (1991), 309-314
MSC: Primary 20E36; Secondary 20E05, 57M05
DOI: https://doi.org/10.1090/S0002-9939-1991-1052571-7
MathSciNet review: 1052571
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give sufficient conditions for all positive powers of an outer automorphism of a finitely generated free group to be irreducible, in the sense of Bestvina and Handel. We prove a conjecture of Stallings (1982), that a PV automorphism in rank $ \geq 3$ has no nontrivial fixed points.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20E36, 20E05, 57M05

Retrieve articles in all journals with MSC: 20E36, 20E05, 57M05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1052571-7
Article copyright: © Copyright 1991 American Mathematical Society